Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 78, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 8, 2012, 2:24 PM EDT for Putnam County, Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 2:24 PM EDT (18:24 UTC)
- Expired
- Sep 8, 2012, 3:00 PM EDT
- In force
- 36 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:30 PM EDT | TSTM WND DMG | 1 Sse Field Corners, NY | TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM RADAR. |
| Sep 8, 2:30 PM EDT | TSTM WND DMG | 1 Wsw Deans Corner, NY | TREE DOWN ON RESERVIOR RD NEAR THE INTERSECTION OF LOWER MINE RD. TIME ESTIMATED FROM RADAR. |
| Sep 8, 3:00 PM EDT | TSTM WND DMG | 1 Sse Field Corners, NY | TREE DOWN ON FIELDS CORNER ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
544
WUUS51 KOKX 081824
SVROKX
CTC001-NYC079-119-081900-
/O.NEW.KOKX.SV.W.0078.120908T1824Z-120908T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
224 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 300 PM EDT...
* AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AND SOUTH OF BREWSTER...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWSTER HILL AND PUTNAM LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY EVENING FOR
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
&&
LAT...LON 4152 7344 4150 7344 4151 7339 4118 7372
4126 7383 4153 7361 4153 7354 4156 7353
4157 7346
TIME...MOT...LOC 1823Z 212DEG 33KT 4140 7362
$$
JM1 follow-up statement
859
WWUS51 KOKX 081852
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
252 PM EDT SAT SEP 8 2012
NYC119-081902-
/O.CAN.KOKX.SV.W.0078.000000T0000Z-120908T1900Z/
WESTCHESTER NY-
252 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY EVENING FOR
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
LAT...LON 4150 7344 4151 7339 4136 7354 4137 7355
4135 7372 4135 7376 4153 7361 4153 7354
4156 7353 4157 7346
TIME...MOT...LOC 1852Z 212DEG 33KT 4163 7343
$$
CTC001-NYC079-081900-
/O.CON.KOKX.SV.W.0078.000000T0000Z-120908T1900Z/
PUTNAM NY-FAIRFIELD CT-
252 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR FAIRFIELD AND PUTNAM COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHEAST OF PUTNAM LAKE...OR NEAR NEW MILFORD...
MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY EVENING FOR
SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
&&
LAT...LON 4150 7344 4151 7339 4136 7354 4137 7355
4135 7372 4135 7376 4153 7361 4153 7354
4156 7353 4157 7346
TIME...MOT...LOC 1852Z 212DEG 33KT 4163 7343
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 7:36 AM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Sep 8, 7:36 AM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
736 AM EDT SAT SEP 8 2012
.SYNOPSIS...
A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION LATER
TODAY...PASSING THROUGH THE AREA THIS EVENING INTO EARLY SUNDAY
MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE
MIDDLE OF NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT
APPROACHES ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VIGOROUS TROUGH PIVOTS ACROSS THE GREAT LAKES REGION AND MOVES TO
THE NORTHEAST. AT THE SFC...A STRONG COLD FRONT WILL
APPROACH...MOVING ACROSS PA THROUGH THE DAY TODAY.
A STRONG SOUTHERLY FLOW OUT AHEAD OF THE FRONT WILL ADVECT PLENTY OF
MOIST AIR IN THE LOWER LEVELS AND AT THE SFC. WITH COOLING
ALOFT...AVAILABLE CAPE WILL INCREASE THROUGH THE DAY...WITH NAM MORE
ROBUST WITH FORECAST CAPE VALUES...MODERATE TO STRONG...AS
COMPARED TO GFS.
DO EXPECT A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THE
FRONT...BUT THE MAIN ACTIVITY TO WATCH WILL BE WITH A SQUALL LINE
AHEAD OF THE FRONT...THAT APPROACHES FROM THE WEST.
AMPLE LOW LEVEL SHEAR...ESPECIALLY NW OF NYC METRO...COULD RESULT IN
A FEW ROTATING DISCRETE CELLS AHEAD OF AND WITHIN THE SQUALL LINE.
HOWEVER...THE MAIN THREAT WILL BE GUSTY WINDS LATE IN THE DAY AS THE
LINE APPROACHES. THIS DUE TO STRONG WINDS ALOFT...PLENTY OF SHEAR
BUT MAINLY UNIDIRECTIONAL THROUGH MOST OF THE COLUMN.
WILL MAINTAIN ENHANCED WX WORDING AS A RESULT...AGAIN WITH THE
EMPHASIS LATER IN THE DAY.
TEMPS SHOULD RISE TO THE UPPER 70S...THE LOWER AND MID 80S...QUITE
WARM.
AGAIN...SOUTHERLY WINDS WILL BE GUSTY AS THE PRESSURE GRADIENT
TIGHTENS AHEAD OF THE FRONT. THERE ARE SOME MODEL
DIFFERENCES...BUT DO SEE POTENTIAL WINDS OF 15 TO 25 MPH WITH
GUSTS 30 TO 35 MPH...JUST SHY OF WIND ADVISORY CRITERIA.
THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
CONTINUING FROM NEAR TERM DISCUSSION...SQUALL LINE TRAVERSES ACROSS
THE CWA THIS EVENING...LIKELY WEAKENING AS IT MOVES EAST. WEAKENING
DUE TO NIGHTTIME AND COOLING BOUNDARY LAYER...ALONG WITH MARITIME
INFLUENCES...ALTHOUGH THIS COULD BE TEMPERED BY WARM WATER TEMPS.
GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT A
MILD NIGHT IS EXPECTED...IN THE 60S.
RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.
FOR SUNDAY...A DRY DAY IS ANTICIPATED...BUT SECOND SHORTWAVE
APPROACHES FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST OUTSIDE
OF THE CWA.
TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.
TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.
THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.
&&
.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT WILL APPROACH THE AREA TODAY. LOW STRATUS AND PATCHY
FOG WILL LINGER INTO THE MORNING HOURS. AFTER 14Z...THE
STRATUS/FOG SHOULD MIX OUT WITH A STRONG SOUTHERLY WIND DEVELOPING
AHEAD OF AN APPROACHING COLD FRONT.
MODERATE TO HIGH CONFIDENCE ON A WIDESPREAD AREA OF SHOWERS WITH
POSSIBLE STRONG CONVECTION IMPACTING AREA TERMINALS AFTER 20Z FROM
NYC AND TERMINALS NORTH AND WEST. SUSTAINED WINDS AROUND 15 KT TO
20 KT AND GUSTS UP 30 KT EXPECTED BY AFTERNOON. IFR/MVFR
CONDITIONS CAN BE EXPECTED WITH ANY OF THESE THUNDERSTORMS.
OUTLOOK FOR 12Z SUN THROUGH WED...
.SUN-WED...VFR.
&&
.MARINE...
SEAS WILL BE QUITE ROUGH TODAY DUE TO INCREASING SOUTHERLY WINDS AND
SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND TONIGHT...AND WILL NEED
TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH JUST FOR SEAS AT THAT
TIME.
CANNOT RULE OUT SOME GALE GUSTS THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN
SOMEWHAT LOW...AND IT SHOULD BE FOR A SHORT DURATION.
NEVERTHELESS...CONDITIONS TODAY WILL ROUGH.
WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.
SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.
&&
.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE TODAY INTO TONIGHT.
THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2 INCH OF
RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME OF THE
HEAVIEST RAINFALL OCCURS. THERE IS A REMOTE POSSIBILITY FOR
ENHANCED RAINFALL...DUE TO THE POTENTIAL INTERACTION WITH DEEP
TROPICAL MOISTURE WELL AHEAD OF LESLIE. OVERALL THOUGH...HEAVY
DOWNPOURS AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A
MINOR URBAN AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED
FLASH FLOOD THREAT FROM TRAINING CONVECTION.
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
SUNDAY FOR ANZ335-338-345.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
SUNDAY FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.
&&Hazardous weather outlook, Sep 8, 1:21 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 121 PM EDT SAT SEP 8 2012 NYZ075-080-081-178-179-091730- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-CTZ005>007-009>011-NJZ002-004-006-103>108- NYZ067>074-078-079-176-177-091730- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ008-012-091730- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 121 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ353-355-091730- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 121 PM EDT SAT SEP 8 2012 ...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-091730- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 121 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 8, 11:46 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1146 AM EDT SAT SEP 8 2012
CTZ005-009-NYZ070-071-081645-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
1146 AM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...
AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORT CHESTER...AND MOVING NORTH AT 30 MPH.
THIS STORM WILL BE...
NEAR BEDFORD BY 1205 PM.
NEAR RIDGEFIELD BY 1225 PM.
NEAR DANBURY BY 1240 PM.
PEOPLE IN FAIRFIELD AND WESTCHESTER COUNTIES...INCLUDING PORT
CHESTER...HARRISON...NEW CANAAN...BEDFORD...RIDGEFIELD...
GEORGETOWN...BETHEL AND DANBURY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4158 7346 4150 7343 4152 7339 4149 7337
4147 7330 4145 7330 4145 7327 4143 7326
4100 7359 4099 7363 4099 7361 4097 7362
4099 7364 4097 7366 4101 7375 4136 7363
4137 7354 4160 7353
GOODMANLocal storm report, Sep 8, 12:07 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1207 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TORNADO BREEZY POINT 40.56N 73.93W
09/08/2012 QUEENS NY EMERGENCY MNGR
FDNY REPORTS MULTIPLE TREES AND POWER LINES DOWN IN
BREEZY POINT. POSSIBLE STRUCTURAL DAMAGE AND CARS MOVED.
TIME BASED ON RADAR.
&&
CORRECTED EVENT
DHSpecial weather statement, Sep 8, 12:16 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT SAT SEP 8 2012
CTZ006-081715-
NORTHERN NEW HAVEN-
1216 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT WESTERN NEW HAVEN COUNTY...
AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTHBURY...AND MOVING NORTH AT 25 MPH.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4139 7318 4143 7322 4144 7325 4143 7326
4145 7327 4145 7330 4147 7330 4147 7332
4148 7333 4150 7333 4151 7331 4152 7317
4155 7317 4157 7311
GOODMANSpecial weather statement, Sep 8, 12:50 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1250 PM EDT SAT SEP 8 2012
NJZ004-103-104-106-NYZ069-070-081745-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-NORTHERN
WESTCHESTER-ROCKLAND-WESTERN BERGEN-
1250 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT BERGEN...EASTERN ESSEX...EASTERN
PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TETERBORO...OR NEAR PASSAIC...AND MOVING
NORTHEAST AT 45 MPH.
THIS STORM WILL BE...
NEAR HACKENSACK BY 1255 PM.
NEAR ORADELL BY 100 PM.
NEAR NORWOOD BY 105 PM.
NEAR ORANGEBURG BY 110 PM.
NEAR UPPER NYACK BY 115 PM.
NEAR OSSINING BY 120 PM.
PEOPLE IN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...ROCKLAND AND
WESTCHESTER COUNTIES...INCLUDING TETERBORO...PASSAIC...RUTHERFORD...
RIDGEFIELD...HACKENSACK...ENGLEWOOD...PARAMUS...BERGENFIELD...
RIDGEWOOD AND ORADELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4133 7396 4136 7358 4104 7382 4100 7389
4088 7393 4080 7398 4082 7402 4079 7408
4076 7409 4080 7419 4081 7418 4086 7419
GOODMANSpecial weather statement, Sep 8, 12:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EDT SAT SEP 8 2012
CTZ005-081800-
NORTHERN FAIRFIELD-
1258 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BETHEL...OR NEAR DANBURY...AND MOVING
NORTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR NEWTOWN BY 110 PM.
PEOPLE IN FAIRFIELD COUNTY...INCLUDING BETHEL...DANBURY AND
NEWTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4150 7343 4152 7339 4149 7337 4147 7330
4145 7330 4145 7327 4143 7326 4144 7325
4143 7323 4125 7338 4132 7355 4141 7354
4155 7346
GOODMANSpecial weather statement, Sep 8, 1:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EDT SAT SEP 8 2012
NYZ068-070-081845-
NORTHERN WESTCHESTER-PUTNAM-
140 PM EDT SAT SEP 8 2012
...STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER AND PUTNAM
COUNTIES...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAHOPAC...AND MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL BE...
NEAR MAHOPAC BY 145 PM.
NEAR CARMEL BY 150 PM.
NEAR LAKE CARMEL BY 200 PM.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NORTHERN WESTCHESTER AND PUTNAM COUNTIES...INCLUDING
MAHOPAC...CARMEL AND LAKE CARMEL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4125 7378 4129 7390 4151 7380 4152 7369
4153 7358 4153 7353
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:01 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Westchester | 119 min |
| Sep 8, 10:29 AM EDT | Special Marine Warning | OKX | 16 min | |
| Sep 8, 10:34 AM EDT | Tornado Warning | OKX | Kings, Queens | 26 min |
| Sep 8, 10:47 AM EDT | Flash Flood Warning | OKX | Kings, Queens | 118 min |
| Sep 8, 10:50 AM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 8, 10:55 AM EDT | Tornado Warning | OKX | Kings, Queens | 35 min |
| Sep 8, 11:22 AM EDT | Special Weather Statement | OKX | Rockland | 53 min |
| Sep 8, 11:27 AM EDT | Tornado Warning | OKX | Rockland, Westchester | 33 min |
| Sep 8, 11:54 AM EDT | Tornado Warning | OKX | Westchester | 36 min |
| Sep 8, 12:50 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 55 min |
| Sep 8, 1:28 PM EDT | Tornado Warning | OKX | Rockland, Westchester | 18 min |
| Sep 8, 1:40 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Sep 8, 3:39 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 81 min |
| Sep 8, 3:51 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Richmond, Rockland | 84 min |
| Sep 8, 5:04 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 86 min |
| Sep 8, 5:13 PM EDT | Special Marine Warning | OKX | 92 min | |
| Sep 8, 5:16 PM EDT | Tornado Warning | OKX | Rockland | 29 min |
| Sep 8, 6:30 PM EDT | Special Weather Statement | OKX | Nassau | 60 min |
| Sep 8, 6:35 PM EDT | Special Weather Statement | OKX | Nassau | 25 min |
| Sep 8, 6:44 PM EDT | Special Marine Warning | OKX | 61 min | |
| Sep 8, 6:47 PM EDT | Special Marine Warning | OKX | 58 min | |
| Sep 8, 7:36 PM EDT | Special Weather Statement | OKX | Suffolk | 54 min |
| Sep 8, 7:46 PM EDT | Special Marine Warning | OKX | 59 min | |
| Sep 8, 11:46 AM EDT | Special Weather Statement | OKX | 59 min | |
| Sep 8, 12:16 PM EDT | Special Weather Statement | OKX | 59 min | |
| Sep 8, 12:23 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 22 min |
| Sep 8, 12:58 PM EDT | Special Weather Statement | OKX | 62 min | |
| Sep 8, 1:12 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 23 min |
| Sep 8, 2:13 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 32 min |
| Sep 8, 3:00 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 30 min |
| Sep 8, 6:11 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 64 min |
| Sep 8, 6:22 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 38 min |
| Sep 8, 7:09 PM EDT | Special Weather Statement | OKX | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.